Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 27, 2005, 3:48 AM CST for 24 counties in Texas. It took effect at Dec 27, 2005, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 3:48 AM CST (09:48 UTC)
- In effect from
- Dec 27, 2005, 9:00 AM CST
- Expired
- Dec 27, 2005, 3:16 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3948 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 270948 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 348 AM CST TUE DEC 27 2005 ...A WIND ADVISORY HAS BEEN ISSUED FOR TODAY... .A STRENGTHENING STORM SYSTEM WILL MOVE QUICKLY EASTWARD FROM THE FOUR CORNERS REGION EARLY THIS MORNING TO SOUTHERN KANSAS LATE THIS AFTERNOON. THIS SYSTEM WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE SOUTH PLAINS AND PANHANDLE REGION RESULTING IN GUSTY WEST TO NORTHWEST WINDS THROUGHOUT THE DAY TODAY. TXZ021>044-271800- /O.NEW.KLUB.WI.Y.0006.051227T1500Z-051227T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 348 AM CST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA BY MID MORNING. WIND GUSTS WILL REACH SPEEDS AROUND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SOME PATCHY BLOWING DUST IS ALSO POSSIBLE. BE ALERT FOR QUICK CHANGES IN VISIBILITY... ESPECIALLY NEAR PLOWED FIELDS AND CONSTRUCTION SITES. $$
2 follow-up statements
000 WWUS74 KLUB 271701 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1101 AM CST TUE DEC 27 2005 ...A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON... .A STORM SYSTEM WILL MOVE QUICKLY EASTWARD AWAY FROM THE REGION THIS AFTERNOON. ALTHOUGH WINDS WILL BE SLOWLY ON THE DECREASE...WEST TO NORTHWEST WINDS WILL REMAIN IN THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS THROUGH THE AFTERNOON HOURS. TXZ021>044-272300- /O.CON.KLUB.WI.Y.0006.000000T0000Z-051227T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1101 AM CST TUE DEC 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE REGION THROUGH THE AFTERNOON. WIND GUSTS COULD REACH AS HIGH AS 50 MPH...PARTICULARLY BEFORE 1 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PATCHY BLOWING DUST WILL ALSO CONTINUE. BE ALERT FOR QUICK CHANGES IN VISIBILITY... ESPECIALLY NEAR PLOWED FIELDS AND CONSTRUCTION SITES. $$ JW
000 WWUS74 KLUB 272116 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CST TUE DEC 27 2005 ...WIND ADVISORY CANCELED... .STRONG WINDS EARLIER TODAY HAVE MOVED EAST AND AWAY FROM THE AREA AS A DEEP LOW PRESSURE CENTER HAS MOVED INTO EASTERN KANSAS. ALTHOUGH GUSTY WINDS WILL LINGER CLOSE TO DARK...SUSTAINED WINDS SHOULD REMAIN BELOW 30 MPH. WINDS WILL DECREASE FURTHER AFTER DARK. TXZ021>044-272230- /O.CAN.KLUB.WI.Y.0006.000000T0000Z-051227T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 316 PM CST TUE DEC 27 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND ADVISORY. SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH FOR THE REMAINDER OF THE DAY. WINDS WILL DECREASE FURTHER AROUND DARK. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 2:30 PM CST, 13 hours 18 minutes earlier.
Area forecast discussion, Dec 26, 2:30 PM CST, 13 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 230 PM CST MON DEC 26 2005 .SHORT TERM... ANOTHER WARM DAY WAS IN PROGRESS ACROSS WEST TEXAS THIS AFTERNOON. COMPRESSION FROM ALMOST PERFECT DOWNSLOPE WIND TRAJECTORY HAS PUSHED READINGS WELL INTO THE 70S IN MOST LOCATIONS WITH EVEN A FEW READINGS IN THE LOWER 80S NEAR AND OFF THE CAPROCK. A NEW HIGH TEMPERATURE RECORD OF 74 DEGREES WAS SET AT LUBBOCK AS OF 20Z. THAT WILL MOST LIKELY GO HIGHER BEFORE SUNSET...ESPECIALLY SINCE PERSISTENT CI LAYER WAS FINALLY THINNING OUT PER LATEST VIS IMAGES. SHARP MID LEVEL TROUGH OVER SW US WILL ADVECT QUICKLY EAST INTO THE SOUTHERN HIGH PLAINS BY TUESDAY MORNING. SURFACE CYCLOGENESIS PROGGED OVER OK TONIGHT WITH A COLD FRONT SWEEPING ACROSS THE REGION TUESDAY AS LOW MOVES INTO EASTERN KANSAS. THIS SYSTEM STAYING MAINLY TO THE NORTH OF THE REGION MEANS IT WILL STAY DRY ACROSS WEST TEXAS ONCE AGAIN. WINDS WILL DROP OFF THIS EVENING WITH SUNSET...BUT LOW LEVEL PRESSURE GRADIENTS AND HEIGHTS WILL TIGHTEN SIGNIFICANTLY OVERNIGHT WITH APPROACH OF STORM SYSTEM. THIS SHOULD KEEP A SW OR W BREEZE OVERNIGHT AND KEEP TEMPERATURES FROM BOTTOMING OUT WITH SUCH LOW DEWPOINTS. IN FACT...READINGS COULD BOTTOM THIS EVENING PARTICULARLY OFF THE CAPROCK WHERE A PERIOD OF LIGHT WINDS COULD OCCUR...ALBEIT WITH RELATIVELY HIGHER DEWPOINTS. WINDS AND TEMPERATURES WILL THEN BE PROBLEMATIC FOR TUESDAY. LATEST ETA RUN PROGS WINDS IN THE 850 MB TO 750 MB LAYER AT OR ABOVE 50 KTS TUESDAY MORNING SO WINDS SHOULD QUICKLY INCREASE INTO THE 25 TO 35 MPH RANGE AFTER SUNRISE WITH GUSTS APPROACHING 50 MPH BY NOON. WINDS WILL BE VEERING FROM WEST TO NORTHWEST THROUGH THE DAY AS COLD AIR ADVECTION ENSUES WHICH IS LESS FAVORABLE FOR SIGNIFICANT BLOWING DUST. CORE OF STRONGEST WINDS MOVE OFF TO THE SOUTHEAST QUICKLY TUESDAY AFTERNOON AND SHOULD SEE A DECREASE TO THE WINDS AT THAT TIME. HAVING LOW LEVEL GRADIENTS THE TIGHTEST AT OR SHORTLY AFTER SUNRISE AND THEN WEAKENING THROUGH LATE MORNING AND AFTERNOON LOWERS CONFIDENCE SOME OF MEETING WIND ADVISORY CRITERIA. WILL DEFER THAT DECISION TO LATER SHIFTS AND LATER MODEL RUNS TO CONFIRM. TEMPERATURES WILL ALSO BE TRICKY AS COLD AIR ADVECTION BATTLES DOWNSLOPE COMPONENT AND ABUNDANT SUNSHINE AND THINK A GRADIENT FROM THE MID 60S NORTHWEST TO MID 70S SOUTHEAST WILL BE SUFFICIENT. .LONG TERM... SHOULD SEE DIMINISHING WINDS THROUGHOUT TUE EVE. HOWEVER...SFC PSR GRADIENT WILL INCREASE AFTER DARK...ESPECIALLY ACROSS THE ROLLING PLAINS AS PACIFIC-TYPE COLD FRONT MOVES THROUGH. THUS EXPECTING BREEZY CONDITIONS TO CONTINUE THRU MUCH OF THE NIGHT ACROSS THE EAST...AND PERHAPS LINGERING INTO WED MORN DEPENDING ON HOW QUICKLY THE SYSTEM MOVES OFF TO THE EAST. FEW CHANGES TO THE EXTENDED FORECAST. THE KEYWORDS WILL CONTINUE TO BE DRY...AND WINDY. EXPECTING TWO SHTWV TROUGHS TO PASS BY TO OUR NORTH IN THE QUASI-ZONAL UPR FLOW THROUGH THE PERIOD. THE FIRST ONE WILL BE MOVING OUT INTO THE PLAINS ON THURSDAY. DEEPENING SFC TROUGH ACROSS WRN KS AND THE PANHANDLES WILL BRING BREEZY IF NOT WINDY CONDITIONS ACROSS MUCH OF THE AREA. AFTER A BRIEF COOLDOWN INTO THE LOWER 60S ON WED...HIGHS WILL RISE AGAIN TO NEAR 70 ON THU WITH THE DOWNSLOPE WIND. THIS WILL BE FOLLOWED BY A COLD FRONT THURSDAY NIGHT AND TEMPS SHOULD FALL BACK INTO THE UPPER 50S/LOWER 60S FOR FRIDAY. THE LATEST RUNS OF THE GFS AND ECMWF AGREE THAT THIS WILL BE FOLLOWED BY ANOTHER...PERHAPS DEEPER...WAVE ON SUNDAY. THUS ON SAT WE WILL SEE SW-W WINDS INCREASE AGAIN AS LEE TROUGH DEEPENS AND DEPENDING ON THE TIMING OF THE SYSTEM AND ASSOC COLD FRONT...ANOTHER WINDY DAY ON SUN WITH THE WIND VEERING FROM WEST TO NORTH BY EVENING. WITH THE UPR-AIR PATTERN KEEPING THE ARCTIC AIR BOTTLED UP IN THE HIGH LATITUDES EXPECT ONLY MODEST COOLING BEHIND THIS FRONT AS WELL FOR MONDAY. && .FIRE WEATHER... RELATIVE HUMIDITY AROUND 10 PERCENT AND 20 FOOT WINDS AROUND 25 MPH HAVE MADE FOR RED FLAG WARNING CONDITIONS ACROSS PORTIONS OF THE WESTERN SOUTH PLAINS THIS AFTERNOON. WE WILL BE FACED WITH A SIMILAR SITUATION TUESDAY...ALTHOUGH BOTH WINDS AND RH WILL LIKELY BE HIGHER. WE HAVE CONTINUED PREVIOUS TREND OF SEVERELY UNDERCUTTING MODEL DEWPOINTS AS THEY HAVE BEEN WELL OVERDONE THE LAST COUPLE OF DAYS. EVEN SO...WITH COOLER TEMPERATURES ANTICIPATED TUESDAY THE RH CRITERIA FOR RED FLAG CONDITIONS MAY BE MARGINAL. HOWEVER...20 FOOT WINDS WILL BE MORE THAN SUFFICIENT AND WE WILL ISSUE A FIRE WEATHER WATCH FOR TUESDAY ACROSS ALL OF THE FORECAST AREA. SURFACE WINDS AND RH MAY APPROACH RED FLAG CRITERIA ON THURSDAY...AND THEN AGAIN ON SATURDAY. CHANCES OF THE COMBINATION EXCEEDING CRITERIA WILL DEPEND ON THE PRECISE TRACK OF THE UPR-LVL SYSTEMS AND IF THE DEW POINT TEMPERATURES CONTINUE TO VERY LOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 66 26 62 / 0 0 0 0 TULIA 39 67 28 63 / 0 0 10 0 PLAINVIEW 40 67 29 63 / 0 0 10 0 LEVELLAND 41 68 29 63 / 0 0 0 0 LUBBOCK 42 69 31 63 / 0 0 0 0 BROWNFIELD 41 69 31 63 / 0 0 0 0 CHILDRESS 44 72 35 65 / 0 0 10 0 SPUR 44 70 34 66 / 0 0 0 0 ASPERMONT 48 74 37 67 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 5 PM MONDAY FOR THE FOLLOWING ZONES: COCHRAN...HOCKLEY...LUBBOCK...LYNN...TERRY...AND YOAKUM. FIRE WEATHER WATCH FROM 10 AM TUESDAY TO 5 PM TUESDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. && 13/33
Hazardous weather outlook, Dec 26, 5:51 PM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 551 PM CST MON DEC 26 2005 TXZ021>044-280000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 551 PM CST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY LATE TUESDAY MORNING. THESE WINDS IN COMBINATION WITH LOW RELATIVE HUMIDITY WILL RESULT IN HIGH FIRE DANGER ON TUESDAY. FOR DETAILS PLEASE SEE THE FIRE WEATHER WATCH /LBBRFWLUB/ ISSUED BY THIS OFFICE AT 525 PM CST.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.